Alert archive / Alabama / Flash Flood Warnings in 2016
Flash Flood Warning 12, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Nov 30, 2016, 3:14 AM CST for Jackson County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2016, 3:14 AM CST (09:14 UTC)
- Expired
- Nov 30, 2016, 9:15 AM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 22 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602
WGUS54 KHUN 300914
FFWHUN
ALC071-301515-
/O.NEW.KHUN.FF.W.0012.161130T0914Z-161130T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 AM CST WED NOV 30 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE ALABAMA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 915 AM CST WEDNESDAY
* AT 313 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCOTTSBORO...STEVENSON...HOLLYWOOD...SKYLINE...GURLEY...
WOODVILLE...PLEASANT GROVES...HYTOP...DUTTON AND PAINT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3461 8587 3459 8615 3460 8616 3460 8633
3463 8636 3474 8636 3474 8634 3479 8633
3481 8635 3483 8633 3488 8635 3492 8631
3499 8591 3499 8584
$$
731 follow-up statement
577
WGUS74 KHUN 301318
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 AM CST WED NOV 30 2016
ALC071-301328-
/O.CAN.KHUN.FF.W.0012.000000T0000Z-161130T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
718 AM CST WED NOV 30 2016
...THE FLASH FLOOD WARNING FOR JACKSON COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES THAT MAY
BE IN EFFECT.
LAT...LON 3461 8587 3459 8615 3460 8616 3460 8633
3463 8636 3474 8636 3474 8634 3479 8633
3481 8635 3483 8633 3488 8635 3492 8631
3499 8591 3499 8584
$$
STUMPFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 3:13 AM CST, 1 minute earlier.
Area forecast discussion, Nov 30, 3:13 AM CST, 1 minute before
Area Forecast Discussion National Weather Service Huntsville AL 313 AM CST Wed Nov 30 2016 .NEAR TERM...(Today) Issued at 230 AM CST Wed Nov 30 2016 Tornado watch has been extended again to 10 am for Cullman, Morgan, Madison, Marshall, Jackson and Dekalb counties. Hoping to be able to cut counties as the storms slowly move east this mrng. Otherwise a slow moving cdfnt is moving across wrn TN attm with a band of shra/tsra ahead of the cdfnt. Storms were beginning to decrease in areal coverage and intensity however there will still be a chc of a few svr tsra or even a tornado during the rest of the early mrng hours. The cdfnt will finally move across the cwa by the early aftn. For now will keep svr storms wording for the counties in the tornado watch for this mrng only (10am). Elsewhere will keep all pcpn as shra until arnd 18z. After 18z will keep a low pop for shra in our extreme nern zones. Otherwise clouds will be slow to burn off today with aftn highs in the lower 60s. .SHORT TERM...(Tonight through Friday night) Issued at 230 AM CST Wed Nov 30 2016 A large area of high pressure will begin to build across the area with dry conditions and cool temps during this timeframe. Aftn highs on Friday will be in the mid to upper 50s with mrng lows in the 30s. .LONG TERM...(Saturday through Tuesday) Issued at 230 AM CST Wed Nov 30 2016 Attm do not have a lot of confidence during this timeframe with timing and amounts of pcpn. GFS has an upper low digging over srn TX by Saturday along with a weak upper wave over the mid west that may kick off a few shra across the TN valley for both Saturday and Sunday. Weak ridging over the area on Monday may keep a break in the chc of pcpn (shra) for most of Monday. But by Monday night and Tuesday another weak wave may kick off more sct shra across the cwa. This may be another significant rainfall event shaping up on Monday and Tuesday, especially if ECMWF is correct. Overall any pcpn during this fcst package looks like all shra for now. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1115 PM CST Tue Nov 29 2016 A line of sct storms, ahead of a cdfnt now over sern MO, will continue thru 09z before beginning to diminish. The cdfnt will go thru KMSL arnd 12z and by 15z at KHSV. Mainly ifr conditions are expected at both taf sites thru 18z, after 18z vfr conditions are expected. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...007 SHORT TERM...007 LONG TERM...007 AVIATION...007 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 29, 10:40 PM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 PM CST TUE NOV 29 2016 ALZ001>010-016-TNZ076-096-097-301200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1040 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS EVENING AND INTO THE EARLY MORNING HOURS ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WIND GUSTS, AND BRIEF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 3 AM. THERE WILL ALSO BE A THREAT OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS REMAIN POSSIBLE DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY BUT MAINLY FOR THE EASTERN HALF OF THE AREA AS THE LINE OF SHOWERS AND THUNDERSTORMS EXITS TO OUR EAST. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS IN PROGRESS.
In the hours before
Local storm report, Nov 30, 12:15 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 5 S MORGAN CITY 34.40N 86.57W
11/29/2016 MARSHALL AL EMERGENCY MNGR
POWERLINES REPORTED DOWN ALONG PLEASANT VALLEY ROAD IN
UNION GROVE. POSSIBLE TORNADO.
&&Local storm report, Nov 30, 12:54 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1254 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TORNADO 2 NNW IDER 34.73N 85.69W
11/30/2016 DEKALB AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES REPORTED DOWN. MULTIPLE
INJURIES ALSO REPORTED.
&&Local storm report, Nov 30, 12:59 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TORNADO 4 NNE IDER 34.76N 85.65W
11/30/2016 DEKALB AL EMERGENCY MNGR
ROOF TORN OFF OF A HOME ALONG COUNTY ROAD 159 NORTH OF
IDER.
&&Local storm report, Nov 30, 1:07 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 6 WSW TRINITY 34.57N 87.17W
11/30/2016 E63 MPH LAWRENCE AL TRAINED SPOTTER
SPEED MEASURED BY AN APRS WEATHER STATION AT EAST
LAWRENCE HIGH SCHOOL. RELAYED VIA HAM RADIO OPERATORS.
&&Local storm report, Nov 30, 1:47 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
147 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TORNADO 5 NNW HENAGAR 34.70N 85.76W
11/30/2016 JACKSON AL EMERGENCY MNGR
*** 2 FATAL *** TWO COMFIRMED FATALITIES ALONG COUNTY
ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST
CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY
DESTROYED.
&&Local storm report, Nov 30, 2:13 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
213 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TORNADO 5 NNW HENAGAR 34.70N 85.76W
11/30/2016 JACKSON AL EMERGENCY MNGR
*** 3 FATAL *** THREE COMFIRMED FATALITIES ALONG COUNTY
ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST
CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY
DESTROYED.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:28 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 47 min |
| Nov 29, 7:05 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 25 min |
| Nov 29, 7:14 PM CST | Tornado Warning | HUN | Colbert, Franklin | 31 min |
| Nov 29, 7:31 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 29 min |
| Nov 29, 7:59 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Nov 29, 8:22 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 38 min |
| Nov 29, 8:25 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 4 hr |
| Nov 29, 8:32 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 28 min |
| Nov 29, 8:44 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 46 min |
| Nov 29, 8:48 PM CST | Tornado Warning | HUN | Franklin | 27 min |
| Nov 29, 8:58 PM CST | Tornado Warning | HUN | Limestone, Madison, Morgan | 22 min |
| Nov 29, 8:59 PM CST | Tornado Warning | HUN | Cullman | 31 min |
| Nov 29, 9:07 PM CST | Tornado Warning | HUN | Limestone, Madison | 23 min |
| Nov 29, 9:23 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 37 min |
| Nov 29, 9:24 PM CST | Tornado Warning | HUN | Madison | 23 min |
| Nov 29, 9:32 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 43 min |
| Nov 29, 9:41 PM CST | Tornado Warning | HUN | Lawrence, Limestone | 19 min |
| Nov 29, 9:41 PM CST | Tornado Warning | HUN | Jackson, Madison | 37 min |
| Nov 29, 10:17 PM CST | Tornado Warning | HUN | Cullman | 28 min |
| Nov 29, 10:20 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 40 min |
| Nov 29, 10:31 PM CST | Tornado Warning | HUN | Morgan | 29 min |
| Nov 29, 10:34 PM CST | Severe Thunderstorm Warning | HUN | Madison | 41 min |
| Nov 29, 10:49 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 41 min |
| Nov 29, 10:54 PM CST | Tornado Warning | HUN | Jackson | 36 min |
| Nov 29, 10:56 PM CST | Tornado Warning | HUN | Marshall, Morgan | 22 min |
| Nov 29, 11:12 PM CST | Tornado Warning | HUN | Madison, Marshall | 14 min |
| Nov 29, 11:32 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 43 min |
| Nov 30, 12:02 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 24 min |
| Nov 30, 12:05 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Morgan | 40 min |
| Nov 30, 12:23 AM CST | Tornado Warning | HUN | Jackson | 23 min |
| Nov 30, 12:37 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 38 min |
| Nov 30, 12:50 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 40 min |
| Nov 30, 12:55 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 50 min |
| Nov 30, 1:21 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 39 min |
| Nov 30, 1:40 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 65 min |
| Nov 30, 1:41 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 6 hr |
| Nov 30, 1:44 AM CST | Tornado Warning | HUN | Jackson | 31 min |
| Nov 30, 1:53 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 40 min |
| Nov 30, 2:12 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 33 min |
| Nov 30, 2:15 AM CST | Tornado Warning | HUN | Jackson | 30 min |
| Nov 30, 2:37 AM CST | Tornado Warning | HUN | Cullman | 38 min |
| Nov 30, 2:39 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 36 min |
| Nov 30, 3:08 AM CST | Tornado Warning | HUN | Cullman, Marshall, Morgan | 37 min |
| Nov 30, 3:34 AM CST | Tornado Warning | HUN | Madison, Marshall, Morgan | 26 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 37 min |
| Nov 30, 4:29 AM CST | Special Weather Statement | HUN | Jackson | 46 min |
| Nov 30, 5:11 AM CST | Special Weather Statement | HUN | Cullman | 49 min |
| Nov 30, 5:15 AM CST | Flash Flood Warning | HUN | Cullman, Madison, Marshall, Morgan | 6 hr |
| Nov 30, 6:44 AM CST | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 4 hr |
| Nov 30, 10:49 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.